Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 209, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Oct 29, 2002, 7:31 PM CST for Carson County, Gray County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2002, 7:31 PM CST (01:31 UTC)
- Expired
- Oct 29, 2002, 8:00 PM CST
- In force
- 29 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Carson County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 60 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 3:03 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Oct 29, 3:03 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CST TUE OCT 29 2002 SMALL AREA OF TSRA OVER FAR NORTHEAST NM THIS AFTERNOON SHOULD MOVE OVER PORTIONS OF THE NORTHERN PANHANDLES THIS EVENING. STRONG COLD FRONT MAKING SOUTHWARD PROGRESS OVER EASTERN COLORADO SHOULD REACH THE NORTHWEST ZONES EARLY THIS EVENING AND EXIT THE SOUTHERN ZONES SOMETIME AROUND 07Z-08Z. EXPECT AXIS OF INSTABILITY OVER NORTHERN ZONES TO SUPPORT SCT TSRA AS FRONT MOVES THROUGH. BRISK CAA WITH SOME MECHANICAL/ISENTROPIC LIFT WILL ALLOW IFR STRATUS COUPLED WITH SOME BRIEF PRECIP WEDNESDAY MORNING. SOME PRECIP MAY FALL AS -SN BUT MAINLY OVER THE NORTHERN COUNTIES. SOME SUNSHINE POSSIBLE WEDNESDAY AFTERNOON BEFORE LOW CLOUDS RETURN WEDNESDAY NIGHT/THURSDAY MORNING. MORNING MODELS SHOW BETTER OMEGA FIELDS WEDNESDAY NIGHT SO WILL CONTINUE TO MENTION 20 POPS FOR -SN. CAN NO LONGER IGNORE STRONG NORTHERN STREAM SHORTWAVE INDICATED BY PAST SEVERAL RUNS FROM THE AVN ON FRIDAY. THIS SHOULD ALLOW RE-ENFORCING COLD AIR TO REACH THIS PART OF THE SOUTHERN HIGH PLAINS FRIDAY INTO SATURDAY SO WILL LOWER TEMPS A CATEGORY AND ADD MENTION OF SOME SLIGHT CHANCE POPS FOR LATE IN THE WEEK. NO OTHER CHANGES TO LATER PERIODS. THANKS FOR COORD KLBB. FCSTID = 13 AMARILLO 33 45 25 39 / 20 20 20 20 BEAVER 31 43 24 37 / 30 20 20 20 BOISE CITY 29 45 21 38 / 30 20 20 20 BORGER 32 44 25 37 / 30 20 20 20 BOYS RANCH 32 44 26 38 / 20 20 20 20 CANYON 33 45 26 40 / 20 20 20 20 CLARENDON 34 47 28 42 / 20 20 20 20 DALHART 31 45 23 38 / 30 20 20 20 GUYMON 30 44 23 36 / 30 20 20 20 HEREFORD 33 46 26 43 / 20 20 20 20 LIPSCOMB 32 44 25 38 / 30 20 20 20 SHAMROCK 35 47 28 42 / 20 20 20 20 WELLINGTON 36 48 30 44 / 20 20 20 20 .AMA... TX...NONE. OK...NONE. SLATTERY
Hazardous weather outlook, Oct 29, 1:00 PM CST, 6 hours 31 minutes before
OKZ001>003-TXZ001>020-301215- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST TUE OCT 29 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A POLAR COLD FRONT IS EXPECTED TO MOVE THROUGH THE OKLAHOMA AND TEXAS PANHANDLES THIS EVENING AND LATE TONIGHT. ISOLATED THUNDERSTORMS COULD POSSIBLY DEVELOP FROM THE NORTHWEST TEXAS PANHANDLE TO THE CENTRAL OKLAHOMA PANHANDLE AHEAD OF THE FRONT EARLY THIS EVENING. SOME LIGHT SNOW OR FLURRIES WILL BE POSSIBLE AFTER THE COLD FRONT MOVES THROUGH LATER TONIGHT...BUT NO ACCUMULATIONS ARE EXPECTED. .SPOTTER ACTIVATION CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... A HARD FREEZE IS EXPECTED FOR PLACES WHICH HAVE NOT YET HAD A FREEZE THIS SEASON ON THURSDAY MORNING AND AGAIN ON FRIDAY MORNING. SCHNEIDER
In the hours before
Local storm report, Oct 29, 6:58 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CST TUE OCT 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM CHANNING TX 0.75 INCH HAIL
10/29/02 HARTLEY COVERING THE GROUND.
REPORTED BY SKYWARN
SPOTTER.Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.